Status
Not open for further replies.
Joined
Oct 7, 2013
Messages
23
Diagnosis
02/2004
Country
US
State
Maine
I had a strange morning this morning. It started when I woke up and was shaking, not like a full blown seizure or anything, but I was shaking. I then got up and was still shaky, my hands were really shaky, and I was light headed and dizzy. I had an appointment to get my final orthovisc shot in my knee. When I went in to see the Dr. he noticed that my skin looked like I had a major sun burn. I had felt that my cheeks were flush but I didn't realize that it was all over my body. He wouldn't give me the shot until he checked my blood pressure (130/80) and my temperature (98.3). So he gave my the shot, but my question is this has this ever happened to anyone else. Should I see a dr if it happens again? any help would be greatly appreciated.
 

LivetoErr

Distinguished member
Joined
Jan 15, 2014
Messages
137
Reason
DX FIBRO
Diagnosis
06/2012
Country
CA
State
AB
Yes, it has. Quite often actually. I have no idea what it is but I know it's happening when someone asks me if I got any sun recently. I'm photosensitive so being out in the sun does cause me to go rather red, but not my entire body. It's most likely that you're body decided to increase blood flow to your skin. Why could be any number of reasons, like inflammation, physical exertion, allergies, etc. It never hurts to mention it to your doctor, even if it doesn't happen again. At least they can note it in their file. I recently got a copy of my medical files and I am amazed all the times I've complained about certain things. Stuff I thought was new wasn't, etc.
 

1sweed

Moderator
Joined
Feb 4, 2013
Messages
1,956
Reason
DX FIBRO
Diagnosis
01/1995
Country
US
State
PA
First off did the color of your skin go back to normal or is it still sunburnt looking? Did your skin hurt or was it just red? There are different reasons that this could happen like an allergic reaction to a medication or even to a household detergent or cleaner, or soap or food. Are you diabetic? Not knowing what other illnesses you might have makes it harder to make a attempt at answering your question.

I have had bad allergic reactions to medications and even to cremes that I have used on my skin, waking up with my skin red and painful, and then my skin peeling off in chunks. Sometimes the reaction can be milder and just cause the dizzy lightheadedness, and shaking. You might want to check with your family doctor to be sure it is not something serious and be sure to see him if it happens again.

Many think a allergic reaction is a mild event, but from someone who had a case of Steven Johnson Syndrome, I can tell you it is nothing to fool around with and can be very serious. You can do a web search for details.

I hope you are feeling better and that your skin is normal looking again. You also should keep Benadryl on hand and take it right away if you should have or think your having a allergic reaction as it can stop the process from getting worse. Other members may also have some suggestions for you. Good luck! :)
 
Last edited:
Joined
Oct 7, 2013
Messages
23
Diagnosis
02/2004
Country
US
State
Maine
Yes it went back to normal. And I am not diabetic, and I am not taking any new meds. I did come home and take some benadryl, it took about 6 hours for it to go back to normal. I will definitely make an appt with my PCP and let him know. Thank you very much for your help.
 

BrendaP

New member
Joined
Feb 12, 2014
Messages
5
Reason
Undiagnosed
Diagnosis
02/2014
Country
US
State
Oregon
Has Lupus been ruled out? Lupus is very similar to Fibro but it has a rash with it that doesn't always pop up. Shingles is the same way. Look into them if you haven't already.
 

Whyfor

Active member
Joined
Dec 20, 2013
Messages
39
Diagnosis
00/0000
Country
US
State
CA
Oh my goodness, that's scary! It sounds very much like photosensitivity to me, as I also have it, although it mainly only appears on my face. Did you experience a headache or any joint pain while this happened? As Brenda suggested, it may be important to rule out Lupus, since the symptoms can overlap and seem quite similar.

I'm glad you're feeling better at the moment, though!
 

jessee

New member
Joined
Feb 16, 2014
Messages
3
Reason
DX FIBRO
Diagnosis
04/2003
Country
US
State
OH
I get red flushing in my face. Doctors chalk it up as rosacea. I've never had it all over my body, just my face. I figure since people with fibro tend to have autoimmune disorders, we will experience and develop all kinds of strange things. I already have in the past ten years that I have had fibro. (I also have hypothyroidism and have seen complaints of both with flushing) I hope you are able to find out what is the cause, but more so hope it was an isolated incident.
 

Mikira

Member
Joined
Feb 7, 2014
Messages
17
Reason
DX FIBRO
Diagnosis
11/2012
Country
US
State
IL
I've had issues with red skin, but in my case it usually was in my face turning bright red, and red blotches on the rest of my body, and my joints - knees especially - would get red and puffy. I was able to narrow it down to another food intolerance. Benedryl usually helps.
In the past several years since my fibro has gotten worse, I've found a lot of other things have gotten worse as well, such as my lactose intolerance, dust/pollen allergies and so on.
 
Status
Not open for further replies.
Top